Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 64, NWS Lubbock, TX

April 29, 20094 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2009, 3:45 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2009, 3:45 PM CDT (20:45 UTC)
Expired
Apr 29, 2009, 4:45 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Castro County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:26 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 29, 2:26 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
226 PM CDT WED APR 29 2009

.SHORT TERM...
THE DRYLINE HAS BEGUN TO SLOWLY MIX EASTWARD THIS AFTERNOON
SETTING UP A SURFACE CONVERGENCE ZONE ACROSS WESTERN AREAS AS SEEN
IN THE WTM OBS. SURFACE DEW POINTS EAST OF THE DRYLINE CONTINUE
TO HOLD IN THE MIDDLE 60S. WEAK UPPER LEVEL WINDS WILL HAMPER A
QUICK MIX TO THE EAST. THIS DRYLINE MAY BECOME THE SOURCE OF
INITIATION DURING THE LATER AFTERNOON HOURS AS WINDS CONTINUE TO
VEER WEST OF THE DRYLINE. INCREASING SURFACE HEATING TODAY IN THE
WAKE OF DISSIPATING LOW CLOUDS WILL CONTRIBUTE TO SURFACE BASED
CAPES CLIMBING ABOVE 3000 J/KG SEEN IN RECENT RUC ANALYSIS. THIS
WILL BE IN COMBINATION WITH A LITTLE OR ALMOST NON-EXISTENT CAP.
DESPITE THE WEAKER WINDS ALOFT...BULK SHEAR VECTORS BETWEEN 40 AND
45 KNOTS WILL CONTRIBUTE TO MORE ORGANIZED CONVECTION ALONG THE
DRYLINE. A WEAK UPPER LEVEL SPEED MAX COMING ACROSS THE PERMIAN
BASIN PLACES MUCH OF THE SOUTH PLAINS IN THE LEFT EXIT REGION
WHICH WILL AID IN STORM DEVELOPMENT LATER THIS AFTERNOON. ABOVE
PARAMETERS WILL SUPPORT STORMS WITH VERY LARGE HAIL AND DAMAGING
WINDS. MODERATE HELICITY VALUES ALONG WITH LINGERING OUTFLOW
BOUNDARIES ACROSS THE AREA WILL SUPPORT AN ISOLATED TORNADO
THREAT.

WITH THE MOISTURE HANGING AROUND THE AREA...LOW STRATUS IS
EXPECTED TO DEVELOP AGAIN TONIGHT WITH ANOTHER MILD NIGHT. THE
DRYLINE WILL MIX OFF THE CAPROCK TOMORROW AFTERNOON COMBINED WITH
STRONG INSTABILITY. THIS COMBINED WITH WEAK UPPER LEVEL SUPPORT
WILL STILL SUPPORT AN ISOLATED STORM THREAT IN THE AFOREMENTIONED
AREA.

&&

.LONG TERM...
ZONAL FLOW ALOFT WILL CONTINUE THROUGH THE REST OF THE WEEK WITH
LITTLE CHANCE OF STORMS UNTIL THE WEEKEND. A COLD FRONT IS STILL
EXPECTED TO PASS THROUGH THE AREA ON FRIDAY...MOST LIKELY DURING
THE AFTERNOON OR EVENING. FRIDAY WILL THEREFORE REMAIN WARM BEFORE
THE PASSAGE OF THE COLD FRONT. MOIST ISENTROPIC UPGLIDE WILL TAKE
SHAPE BEGINNING LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING IN THE
POST FRONTAL AIRMASS. THIS WILL LEAD TO LOW STRATUS ON SATURDAY AS
WELL AS LIGHT PRECIPITATION. A SHORT WAVE MAY COME ACROSS THE AREA
ON SATURDAY EVENING COMBINED WITH WEAK INSTABILITY COULD LEAD TO
ELEVATED THUNDERSTORM CHANCES. OTHERWISE...MOSTLY SHOWERY ACTIVITY
CAN BE EXPECTED WITH THE MOIST UPSLOPE FLOW.

BEYOND THE WEEKEND...THE GFS IS NOW DEVELOPING A PROGRESSIVE
TROUGH MOVING ACROSS THE AREA ON TUESDAY WHILE THE EUROPEAN MODEL
SOLUTION HAS A DEEPER AND SLOWER MOVING TROUGH. CONTINUED TO SIDE
WITH THE EUROPEAN SOLUTION GIVEN ITS RECENT CONSISTENCY IN
CONSECUTIVE MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  89  49  82  45 /  30  10  10  10  10
TULIA         58  89  51  79  47 /  40  10  10  10  20
PLAINVIEW     59  91  54  83  50 /  50  10  10  10  20
LEVELLAND     59  92  56  89  52 /  30  10  10  10  20
LUBBOCK       61  92  60  87  52 /  40  10  10  10  20
DENVER CITY   59  94  56  89  54 /  20  10  10  10  10
BROWNFIELD    62  93  58  89  54 /  30  10  10  10  20
CHILDRESS     62  89  63  83  52 /  30  20  10  10  20
SPUR          63  90  64  88  53 /  50  10  10  10  20
ASPERMONT     64  89  65  89  56 /  30  20  10  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/01
Hazardous weather outlook, Apr 29, 11:31 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1131 AM CDT WED APR 29 2009

TXZ021>044-301645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1131 AM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
OUTLOOK AREA. THE DRYLINE IS FORECAST TO PUSH EASTWARD INTO THE
EXTREME WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE BY LATE
AFTERNOON. ADDITIONALLY...A DRYLINE BULGE MAY DEVELOP INTO THE
SOUTHWEST SOUTH PLAINS WITH INCREASED CONVERGENCE ALONG AND TO THE
NORTH OF IT. ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO
DEVELOP IN THE VICINITY OF THE DRYLINE BY MID TO LATE AFTERNOON.
MODERATE TO STRONG INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR
WILL SUPPORT THE DEVELOPMENT OF SUPERCELL STORMS CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN.
ALSO...LOCALLY BACKED WINDS...EITHER ALONG AND TO THE NORTH OF THE
DRYLINE BULGE...OR ALONG A RESIDUAL OUTFLOW BOUNDARY DRAPED FROM
THE NORTHEAST SOUTH PLAINS INTO THE NORTHERN ROLLING PLAINS...MAY
BRING THE THREAT FOR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORM DEVELOPMENT ON
THE DRYLINE THURSDAY AFTERNOON OVER THE FAR EASTERN ROLLING
PLAINS...HOWEVER WEAKER WINDS ALOFT WILL LIMIT THE THREAT FOR
SEVERE THUNDERSTORMS. BY LATER THIS WEEKEND INTO EARLY NEXT
WEEK...AN UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY MAY BRING
THE RISK OF ADDITIONAL SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 29, 2:24 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
224 PM CDT WED APR 29 2009

TXZ042-043-292000-
KENT TX-GARZA TX-
224 PM CDT WED APR 29 2009

...STRONG THUNDERSTORM ACROSS GARZA AND KENT COUNTIES...

AT 221 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF JUSTICEBURG...OR ABOUT 19
MILES SOUTH OF POST...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR FLUVANNA...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND BRIEF STRONG WIND GUSTS ARE POSSIBLE NEAR THESE
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 29, 3:32 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT WED APR 29 2009

TXZ022-023-028-029-292130-
CASTRO TX-SWISHER TX-HALE TX-LAMB TX-
332 PM CDT WED APR 29 2009

...STRONG THUNDERSTORM ACROSS LAMB...HALE...SWISHER AND CASTRO
COUNTIES...

AT 329 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF EARTH...OR ABOUT 19 MILES
NORTH OF LITTLEFIELD...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. HOWEVER...THIS STORM ALSO IS INTENSIFYING AND MAY
BECOME SEVERE. STAY AWAY FROM WINDOWS.
Special weather statement, Apr 29, 3:44 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
344 PM CDT WED APR 29 2009

TXZ031-032-292115-
MOTLEY TX-COTTLE TX-
344 PM CDT WED APR 29 2009

...STRONG THUNDERSTORM ACROSS COTTLE AND MOTLEY COUNTIES...

AT 343 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF NORTHFIELD...OR ABOUT 11 MILES
EAST OF MATADOR...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:17 PM CDTSevere Thunderstorm WarningLUBKing28 min
Apr 28, 9:44 PM CDTSevere Thunderstorm WarningLUBKing31 min
Apr 28, 10:00 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley45 min
Apr 28, 10:15 PM CDTSevere Thunderstorm WarningLUBCottle, King45 min
Apr 28, 10:59 PM CDTSevere Thunderstorm WarningLUBCottle, King31 min
Apr 29, 1:41 AM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer49 min
Apr 29, 2:09 AM CDTSevere Thunderstorm WarningLUBCastro, Lamb, Parmer36 min
Apr 29, 2:27 AM CDTSevere Thunderstorm WarningLUBBailey, Lamb, Parmer18 min
Apr 29, 2:42 AM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer32 min
Apr 29, 1:05 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall55 min
Apr 29, 3:57 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley63 min
Apr 29, 4:03 PM CDTTornado WarningLUBHall27 min
Apr 29, 4:25 PM CDTTornado WarningLUBHall50 min
Apr 29, 4:42 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley63 min
Apr 29, 4:45 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Swisher60 min
Apr 29, 4:54 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle33 min
Apr 29, 5:11 PM CDTTornado WarningLUBChildress, Hall34 min
Apr 29, 5:34 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall26 min
Apr 29, 5:39 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale66 min
Apr 29, 5:45 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley60 min
Apr 29, 5:49 PM CDTTornado WarningLUBBriscoe, Floyd26 min
Apr 29, 6:14 PM CDTTornado WarningLUBFloyd, Motley31 min
Apr 29, 6:28 PM CDTTornado WarningLUBCottle, Motley47 min
Apr 29, 6:46 PM CDTTornado WarningLUBFloyd, Motley59 min
Apr 29, 6:56 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.